Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 166, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 21, 2008, 2:43 PM CDT for Cumberland County, Jasper County, Illinois. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2008, 2:43 PM CDT (19:43 UTC)
- Expired
- Jun 21, 2008, 3:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Cumberland County, IL, Jasper County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 2:55 PM CDT | HAIL 1.5 | 2 W Hidalgo, IL | NEIGHBOR RELAYED IT TO CO-OP OBSERVER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 996 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 211943
SVRILX
ILC035-079-212030-
/O.NEW.KILX.SV.W.0166.080621T1943Z-080621T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
243 PM CDT SAT JUN 21 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JASPER COUNTY IN SOUTHEAST ILLINOIS...
SOUTHEASTERN CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 330 PM CDT.
* AT 243 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES
NORTH OF HIDALGO...OR ABOUT 7 MILES SOUTHEAST OF TOLEDO...AND WAS
MOVING SOUTHEAST AT 12 MPH.
* LOCATIONS IMPACTED INCLUDE...
HIDALGO...
HAZEL DELL...
WILLOW HILL...
OTHER LOCATIONS IN THIS WARNING INCLUDE...GREENUP AND JEWETT.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3895 8810 3920 8832 3931 8813 3919 8800
3918 8801 3917 8798 3916 8796 3901 8795
3899 8797
TIME...MOT...LOC 1943Z 325DEG 11KT 3918 8815
$$
HARDIMAN3 follow-up statements
000
WWUS53 KILX 212003
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
303 PM CDT SAT JUN 21 2008
ILC035-079-212030-
/O.CON.KILX.SV.W.0166.000000T0000Z-080621T2030Z/
CUMBERLAND-JASPER-
303 PM CDT SAT JUN 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHEASTERN CUMBERLAND AND NORTHEASTERN JASPER COUNTIES...
AT 301 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 3 MILES SOUTHEAST OF HIDALGO...OR ABOUT 11 MILES NORTH OF
NEWTON...MOVING SOUTHEAST AT 13 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
YALE...
HUNT CITY...
WILLOW HILL...
SAM PARR STATE PARK...
IF YOU ARE CAUGHT OUTDOORS...MOVE TO A STRONG BUILDING AND STAY AWAY
FROM WINDOWS. DO NOT TAKE SHELTER UNDER TREES OR PICNIC SHELTERS.
FREQUENT LIGHTNING IS COMMON IN SEVERE THUNDERSTORMS.
LAT...LON 3895 8810 3920 8832 3931 8813 3919 8800
3918 8801 3917 8798 3916 8796 3901 8795
3899 8797
TIME...MOT...LOC 2003Z 325DEG 11KT 3913 8810
$$
HARDIMAN000
WWUS53 KILX 212017
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
317 PM CDT SAT JUN 21 2008
ILC035-212027-
/O.CAN.KILX.SV.W.0166.000000T0000Z-080621T2030Z/
CUMBERLAND-
317 PM CDT SAT JUN 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUMBERLAND COUNTY
IS CANCELLED...
AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3900 8796 3895 8810 3917 8829 3918 8800
3916 8796 3906 8795 3905 8796
TIME...MOT...LOC 2017Z 327DEG 17KT 3906 8806
$$
ILC079-212030-
/O.CON.KILX.SV.W.0166.000000T0000Z-080621T2030Z/
JASPER-
317 PM CDT SAT JUN 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHEASTERN JASPER COUNTY...
AT 315 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 3 MILES NORTHWEST OF HUNT CITY...OR ABOUT 8 MILES NORTHEAST
OF NEWTON...MOVING SOUTHEAST AT 19 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
ROSE HILL...
HUNT CITY...
WILLOW HILL...
IF YOU ARE CAUGHT OUTDOORS...MOVE TO A STRONG BUILDING AND STAY AWAY
FROM WINDOWS. DO NOT TAKE SHELTER UNDER TREES OR PICNIC SHELTERS.
FREQUENT LIGHTNING IS COMMON IN SEVERE THUNDERSTORMS.
LAT...LON 3900 8796 3895 8810 3917 8829 3918 8800
3916 8796 3906 8795 3905 8796
TIME...MOT...LOC 2017Z 327DEG 17KT 3906 8806
$$
HARDIMAN000
WWUS53 KILX 212033
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
333 PM CDT SAT JUN 21 2008
ILC079-212043-
/O.EXP.KILX.SV.W.0166.000000T0000Z-080621T2030Z/
JASPER-
333 PM CDT SAT JUN 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JASPER COUNTY
EXPIRES AT 330 PM CDT...
AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3900 8796 3895 8810 3917 8829 3918 8800
3916 8796 3906 8795 3905 8796
TIME...MOT...LOC 2017Z 327DEG 17KT 3906 8806
$$
HARDIMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:37 PM CDT, 6 minutes earlier.
Area forecast discussion, Jun 21, 2:37 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 237 PM CDT SAT JUN 21 2008 .DISCUSSION... ISSUED 237 PM CDT SAT JUN 21 2008 SHORT TERM MODELS LOOKS PRETTY SIMILAR WITH OVERALL UPPER LEVEL PATTERN AND SURFACE PATTERN NEXT SEVERAL DAYS. IN THE LONG TERM...A BLEND OF THE ENSEMBLES APPEARS THE WAY TO GO AND WILL BE CONSISTENT WITH PREVIOUS FORECAST. MAIN CONCERNS THIS PACKAGE WILL BE CHANCES OF PCPN THIS EVENING...TOMORROW AND THEN AGAIN FROM THE MIDDLE OF NEXT WEEK THROUGH THE END OF THE WEEK. SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT CONVECTION HAS FINALLY FIRED AGAIN ALONG THE FRONT/SHORT WAVE/BOUNDARY THAT HAS BEEN MOVING THROUGH THE AREA TODAY AND INTO THIS AFTERNOON. THIS CONVECTION WILL LIKELY CONTINUE INTO THE EARLY EVENING HOURS...BUT MAINLY IN THE SOUTHEAST. SO WILL KEEP SCT CONVECTION FOR A FEW HOURS ALONG AND SOUTH OF I-70. THEN THE NEXT CHC OF PCPN WILL BE TOMORROW AS A STRONGER SYSTEM MOVES INTO THE AREA. EVEN THOUGH THE LOW LEVEL MOISTURE WILL BE LIMITED...THIS SYSTEM WILL HAVE STEEPER LAPSE RATES THAN TODAY AS COOLER AIR ADVECTS INTO THE REGION IN THE UPPER LEVELS. BASED ON THIS...SPC HAS INCLUDED US IN A SLIGHT RISK FOR SVR WEATHER AGAIN TOMORROW...AND AGREE WITH THIS ASSESSMENT. THIS WILL THEN PUSH THROUGH THE AREA BY LATE AFTERNOON BUT COULD HAVE SOME LINGERING PCPN IN THE EAST AND SOUTHEAST DURING THE EVENING. SO HAVE INCLUDED A SCHC FOR THE EVENING HOURS. THEN HIGH PRSS WILL BUILD INTO THE REGION FOR MONDAY INTO TUESDAY. THIS WILL PROVIDE A BRIEF DRY PERIOD AS THE PATTERN CHANGES FOR THE REMAINDER OF THE WEEK. AS THIS PATTERN CHANGES AND THE SFC HIGH PRSS MOVES OFF TO THE EAST...SOUTHERLY WINDS WILL RETURN AND BRING WAA AND MOISTURE ADVECTION BACK INTO THE AREA. A WEAK WARM FRONT WILL THEN MOVE UP INTO THE AREA AND BRING THE RETURN OF PCPN TO CENTRAL IL FOR TUESDAY NIGHT. TEMPS WILL COOL SLIGHTLY AFTER THIS THE NEXT TWO WAVES MOVE THROUGH THE AREA AND THE LONG WAVE TROUGH SITS OVER CENTRAL IL THE NEXT COUPLE OF DAYS. MODEL GUIDANCE APPEARS TO HANDLE THIS OK AND HAVE COOLED TEMPS RESPECTIVELY. LONG TERM...WEDNESDAY THROUGH SATURDAY FAST QUASI-ZONAL FLOW WILL CONTINUE THROUGH THE REST OF NEXT WEEK. THIS PATTERN WILL BE VERY FAVORABLE FOR WEAK SHORT WAVES TO QUICKLY MOVE THROUGH THE FLOW AND BRING REOCCURRING CHANCES OF STORMS TO THE AREA. WILL LIKELY BE SOME DRY PERIODS BUT TIMING IS QUITE DIFFICULT THIS FAR OUT. THEREFORE WILL HAVE TO HAVE SOME LEVEL OF CHC POPS IN THE FCST EACH DAY. FINE TUNING OF THE FCST FOR DRY PERIODS CAN BE DONE WHEN DETAILS CAN BE BETTER SEEN. SO A 30-40PCT POP WILL BE IN EACH PERIOD FOR NOW. SOUTHERLY WINDS THROUGH THE PERIOD WILL BRING LOTS OF WAA TO THE AREA. WARM TEMPS ABOVE NORMAL SHOULD BE COMMON FROM WED TO SAT. MEX GUIDANCE LOOKS CLOSE SO HAVE KEPT TEMPS CLOSE TO GOING FCST. AUTEN && .AVIATION... ISSUED 653 AM CDT SAT JUN 21 2008 THUNDERSTORMS FIRING EARLY THIS MORNING AHEAD OF A WEAK FRONTAL BOUNDARY SINKING SOUTH FROM THE UPPER MIDWEST/GREAT LAKES. THE BOUNDARY WILL CONTINUE TO BE THE FOCUS FOR CONVECTIVE DEVELOPMENT TODAY...BUT IT SHOULD BE SOUTH OF THE TERMINALS BY LATE AFTERNOON. SOUTHWEST WINDS ARE EXPECTED UNTIL THE BOUNDARY PASSES... WITH NORTHWEST WINDS BEHIND IT. VFR CONDITIONS WILL PREVAIL...BUT MAY BRIEFLY DROP INTO THE MVFR CATEGORY WITH THUNDERSTORMS. BAK && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 21, 11:36 AM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1136 AM CDT SAT JUN 21 2008 ILZ038-042>046-051>057-061>063-066>068-071>073-221100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN- MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-VERMILION- 1136 AM CDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING AS A SURFACE TROUGH MOVES ACROSS THE AREA. A FEW OF THESE STORMS MAY BECOME SEVERE...MAINLY BETWEEN 2 PM AND 8 PM. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA AGAIN ON SUNDAY. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ADDITIONAL DISTURBANCES WILL IMPACT THE REGION TUESDAY NIGHT THROUGH FRIDAY. THESE DISTURBANCES WILL ALSO BRING THE REGION A CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 2 PM AND 8 PM. ILZ027>031-036-037-040-041-047>050-221100- CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER- SCOTT-STARK-TAZEWELL-WOODFORD- 1136 AM CDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING... SOME OF WHICH WILL BE CAPABLE OF PRODUCING SMALL HAIL. THE BEST FORCING HAS ALREADY SHIFTED EAST OF THE AREA...THUS THE BETTER THREAT FOR SEVERE WEATHER WILL BE ACROSS EAST CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA AGAIN ON SUNDAY. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ADDITIONAL DISTURBANCES WILL IMPACT THE REGION TUESDAY NIGHT THROUGH FRIDAY. THESE DISTURBANCES WILL ALSO BRING THE REGION A CHANCE OF THUNDERSTORMS. THE ILLINOIS RIVER WILL REMAIN IN FLOOD DOWNSTREAM OF HAVANA OVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THIS AFTERNOON. HARDIMAN
In the hours before
Local storm report, Jun 21, 2:21 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
221 PM CDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 3 W NEWMAN 39.80N 88.04W
06/21/2008 M0.88 INCH DOUGLAS IL CO-OP OBSERVER
&&
JPARRThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:59 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Edgar | 46 min |
| Jun 21, 3:38 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Moultrie | 52 min |
| Jun 21, 4:50 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 40 min |
| Jun 21, 5:32 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.